Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotically symmetric embeddings and symmetric quasicircles

Authors: Abdelkrim Brania and Shanshuang Yang
Journal: Proc. Amer. Math. Soc. 132 (2004), 2671-2678
MSC (2000): Primary 30C62
Published electronically: March 25, 2004
MathSciNet review: 2054793
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A well-known characterization of quasicircles is the following: A Jordan curve $J$ in the complex plane is a quasicircle if and only if it is the image of the unit circle under a quasisymmetric embedding. In this paper we try to characterize a subclass of quasicircles, namely, symmetric quasicircles, by introducing the concept of asymptotically symmetric embeddings. We show that a Jordan curve $J$ in the complex plane is a symmetric quasicircle if and only if it is the image of the unit circle under an asymptotically symmetric embedding.

References [Enhancements On Off] (What's this?)

  • [Ah] L. V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand, Princeton, NJ, 1966. MR 34:336
  • [AVV] G. D. Anderson, M. K. Vamanamurthy and M. Vuorinen, Conformal invariants, inequalities, and quasiconformal maps, John Wiley and Sons, New York, 1997. MR 98h:30033
  • [BP] J. Becker and C. Pommerenke, Über die quasikonforme Fortsetzung schlichter Funktionen, Math. Z. 161 (1978), 69-80. MR 58:22541
  • [BA] A. Beurling and L. V. Ahlfors, The boundary correspondence under quasiconformal mappings, Acta Math. 96 (1956), 125-142. MR 19:258c
  • [GS] F. P. Gardiner and D. P. Sullivan, Symmetric structures on a closed curve, Amer. J. Math. 114 (1992), 683-736. MR 95h:30020
  • [Ge] F. W. Gehring, Characterizations of quasidisks, Polish Academy of Sciences, Warsaw, 1999, Banach Center Publications 48, 11-41. MR 2000g:30014
  • [He] J. Heinonen, Lectures on analysis on metric spaces, Springer-Verlag, New York, 2001. MR 2002c:30028
  • [HK] J. Heinonen and P. Koskela, Quasiconformal maps in metric spaces with controlled geometry, Acta Math. 181 (1998), 1-61. MR 99j:30025
  • [Ka] M. Kanarsky, On quasicircles and dilatations of quasisymmetric homeomorphisms, Ph.D. Thesis, Emory University, 2000.
  • [Le] O. Lehto, Univalent functions and Teichmüller spaces, Springer-Verlag, New York, 1987. MR 88f:30073
  • [Po] C. Pommerenke, Boundary behaviour of conformal maps, Springer-Verlag, Berlin, 1992. MR 95b:30008
  • [TV] P. Tukia and J. Väisälä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980), 97-114. MR 82g:30038
  • [WY] S. Wu and S. Yang, On symmetric quasicircles, J. Austral. Math. Soc. Ser. A 68 (2000), 131-144. MR 2000k:30027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C62

Retrieve articles in all journals with MSC (2000): 30C62

Additional Information

Abdelkrim Brania
Affiliation: Department of Mathematics, Morehouse College, Atlanta, Georgia 30314

Shanshuang Yang
Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322

Keywords: Quasisymmetric maps, quasicircles, asymptotically symmetric maps, symmetric quasicircles
Received by editor(s): September 18, 2002
Received by editor(s) in revised form: June 12, 2003
Published electronically: March 25, 2004
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society